Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

On insulin and BP medications. On telsartan, mixtard. Why do I have headaches, muscle pain and bad leg cramps?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I am diabetic & BP & it is under moderate control with medication and Insulin. My diet also is as per advise and it is include mixed vegetables (boiled & Raw) and fruits.

Brief Details:-

Diabetic (Type -II)       - 18 Years
BP            - 10 Years

•     Vegetarian
•     Non-smoker
•     Non-alcoholic
•     Age – 53 Years
•     Weight 79.7 Kg
•     Height 176 CM

Medications prescribed on 22-02.2012 are:-                

TAB- TRIVOLIB 2MG 1'-0'-1 (Earlier METAFORTE G-853)
INJ - MIXTARD 50/50 17'-0'-0 (Started now earlier it was 50:50 and only morning)
INJ- H. MIXTARD 30/30 0'-0'-10

COLSPRIN 100 MG 1'-0'-0

TAB- PLOZ MF 7.5/500MG 0'-1'-0
TAB- ROSEDAY 10MG       0'-0'-1

BECADEXAMIN            0-0-1 (Taking own & not prescribed by Dr)

Presently my BP and Sugar are under moderate control with changed medicines:
I have taken my annual checkup during Feb 2012 and attaching the summary of the reports herewith sir.
My present problems are: -

(1) Head ache: - Since one year (ever little more) I am having headache. It is on my left side of my forehead. In-fact today also I am having this problem and my BP was 120/77 during morning and sugar was 144 RBS and now presently having BP is 119/74. – I got my eye checkup also and confirmed that cause of headache is not due to eye sight. Due this headache I normally feel to take hot coffee and use headache balm.

(2) Mussel pain, especially “Sudden Catch” during night in Knee portion (above heel) and it is once in a month or so during night and when I get this “catch” immediately I will get up and shake my leg and next day morning it will be normal – is it a matter of concern sir?

(3) Pain in my leg and especially more pain in my Heel portion (diabetic neuropathy). I am managing with MCR sole shoes with silicone gel pad. Is there any chance of reversing this neuropathy pain sir?

Physical Activity:-

45 Minutes to One Hour walking daily (But now days due these problems I am not very regular)

Details of My food intake are: -

7.00 AM - Coffee and two Biscuit (WITHOUT SUGAR)
8.30 AM - Half cup coffee
9.30 AM - Two Chapatti with two cup Raw & boiled vegetable, D-Protin without milk.
11.00 AM - Half cup coffee with two Biscuits
12.00 No - One Fruit like orange, sweet lime etc
12.45 PM - Half cup coffee
01-30 PM - One small cup rice with sambar & Two cup boiled & raw vegetable
3.00PM - Half coffee with two Biscuits
4.30 PM - Half coffee again
6.30 PM - Half coffee and two biscuits
8.00 PM - Raw vegetable (one cup)
10.00 PM - One cup rice with Sambar & Curd with little raw vegetable.

Nature of Work

Desk work with normal work related stress and I can say it is in the higher side, normally I have good sleep and once in a week or so I will have disturb sleep.

Expecting your kind & expert advice sir,

Thanks and regards,
Suresh Babu
Posted Fri, 8 Jun 2012 in General Health
Answered by Dr. Raju A.T 20 hours later

Thanks for your query.

First, I would like to appreciate your detailed history.It helped me to understand your problem much better.
Thanks for the same.

As per my understanding the basic illness in you like Hypertension and Diabetes are in good control and the problems you have are not direct effects of these illnesses except neuropathy in foot.

The problems, Headache and muscle cramps and spasms in you are mainly due to the drugs you are taking.These side effects do start suddenly on initiation of the dose and more often over long term use developing slowly.

Specially medications like Pioglitazone (in PLOZ MF), Rosuvastatin (in ROSEDAY) are the culprits.Well known and commonly encountered side effects of these drugs are headache, muscle cramps, sinusitis, sore throat etc.

Symptomatic treatment as you are already taking would suffice.If the problems cross the comfort zone then you may have to consult your treating doctor for revision of the medications.

The diabetic neuropathy you are diagnosed with is of moderate severity , Multivitamin supplements would be much sufficient for such a presentation.Steroids are mainstay treatment in neuropathy but as they cause rise in sugar levels their use for such a cause is based risk benefit ratio.

Hope I have answered your query. Let me know if I can assist you further.

Wish you good health.


Above answer was peer-reviewed by
Follow-up: On insulin and BP medications. On telsartan, mixtard. Why do I have headaches, muscle pain and bad leg cramps? 26 hours later
Thank you Doctor for your kind advice.

As I understand, my neuropathy problem is moderate severity, Sir, is there any remedy to reverse(cure) this problem or I have to leave with it. Could you educate me little more on it if possible.

Is there any harm if I continue with Multivitamin supplements (BECADEXAMIN)

Thanks and regards,
Suresh babu

Answered by Dr. Raju A.T 21 hours later
Neuropathy in diabetes result from diabetic microvascular injury involving small blood vessels that supply nerves (vasa nervorum) in addition to macrovascular conditions that can culminate in diabetic neuropathy.

Since the problem is at microscopic level, the solution is complicated. Regeneration of nerves is what needed here and this is attained by consuming Multivitamins and steroids.

Also a good control in blood sugars helps to a better recovery when combined with multivitamins and steroids.

As mentioned in previous post steroids are limited for severe cases with local paralysis as they tend to rise the blood sugar.

Multivitamin is the lone and best treatment available but it does take time to show some response.

Hope I answered your query in complete.

Please accept my answer if you are satisfied with my answer.

Above answer was peer-reviewed by
Follow-up: On insulin and BP medications. On telsartan, mixtard. Why do I have headaches, muscle pain and bad leg cramps? 25 minutes later
Thank you Doctor and I am really relived from anxiety with your detailed about my problem.

As I understand, my leg problem is in the begining stage and with good control my blood sugar and Multivitamins, I have chances of reducing problem is it right sir?

Thank you very much once again sir,

Suresh Babu
Answered by Dr. Raju A.T 11 hours later
Hi ,

Yes , you got it right.

I wish you good health.

Please do accept my answer with a review if it was satisfying.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor